Guernsey

Guernsey drug users report dangerous side effects

Drug users have been warned about the serious side effects of a drug being sold in Guernsey.

The Community Drug and Alcohol Team said the drugs sold as NRG1 and NRG2 had caused users to suffer heart palpitations before collapsing.

A spokesman said: "We advise people using any illicit drugs to think carefully about the risks.

"Anybody found collapsed should be put in the recovery position, their airway cleared and an ambulance called."

The spokesman said ecstasy (MDMA) was being sold under the names NRG1 and NRG2, and they were also previously used brand names for the Class B drug, naphyrone.

Andrea Nightingale, the States Drug and Alcohol Strategy co-ordinator said: "It is really important to remember that when buying drugs, specifically powders, the powder may not always contain what the supplier claims.

"A lot of the powders previously sold as legal highs can cause side effects in the short term, but they may also cause some more sinister side effects in the long term."

More on this story

Related Internet links

The BBC is not responsible for the content of external Internet sites